Alert archive / Montana / Special Weather Statements in 2021
Special Weather Statement, NWS Missoula, MT
NWS Missoula, MT issued this special weather statement at Jul 22, 2021, 1:59 PM MDT. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2021, 1:59 PM MDT (19:59 UTC)
- Expired
- Jul 22, 2021, 2:45 PM MDT
- In force
- 46 min
- Issued by
- NWS Missoula, MT
The radar
The Pocatello radar (KSFX), 163 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 8.0 hours before the alert went out and 266 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2744 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 187 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
680
WWUS85 KMSO 221959
SPSMSO
Special Weather Statement
National Weather Service Missoula MT
159 PM MDT Thu Jul 22 2021
IDZ010-222045-
Eastern Lemhi County ID-
159 PM MDT Thu Jul 22 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LEMHI COUNTY UNTIL
245 PM MDT...
At 159 PM MDT, Doppler radar was tracking a strong thunderstorm near
Gilmore, or 37 miles northeast of Mackay Reservoir, moving northeast
at 30 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Gilmore.
LAT...LON 4444 11343 4448 11348 4470 11309 4468 11307
4463 11305 4460 11308 4459 11306 4458 11307
4456 11303 4455 11305 4453 11302 4449 11303
4445 11300 4433 11336
TIME...MOT...LOC 1959Z 237DEG 27KT 4444 11335
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this special weather statement went out at Jul 22, 1:32 PM MDT, 27 minutes earlier.
Area forecast discussion, Jul 22, 1:32 PM MDT, 27 minutes before
Area Forecast Discussion
National Weather Service Missoula MT
132 PM MDT Thu Jul 22 2021
.DISCUSSION...Dry and windy conditions will spread across
northwest Montana this afternoon and evening. Expect to experience
periods of gusty westerly winds up to 20-25 mph, and up to 35 mph
in the higher terrain. This will bring critical fire weather
concerns for areas of the Flathead National Forest and Glacier
National Park. Choppy conditions can be expected on area lakes as
well, especially Flathead Lake. Breezy and dry conditions will
persist throughout the rest of the Northern Rockies during the day
Friday.
Aside from the dry and breezy conditions, southwest Montana and
Lemhi county will be under the threat of isolated showers and
thunderstorms into the evening hours.
A warming trend will return to the Northern Rockies this weekend,
along with the dry conditions continuing. Be mindful of any open
flames while outdoors.
Long range forecast models are hinting at a return of monsoonal
moisture by mid week next week, and should hang around the area
through the end of next week. No organized widespread rainfall is
expected in the near future.
&&
.AVIATION...Dry and breezy conditions are expected throughout the
Northern Rockies for the rest of the day today. Areas of smoke may
obscure mountain tops and reduce visibility, mainly along and
south of Interstate 90 through the evening. Isolated thunderstorms
are expected for southwest Montana and Lemhi county, potentially
impacts flight operations at KBTM and KSMN through 23/0000Z this
evening.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...Red Flag Warning from noon to 9 PM MDT Friday Deerlodge/West
Beaverhead...East Beaverhead.
Red Flag Warning until 9 PM MDT this evening Flathead/Glacier
Park...Salish and Kootenai Reservation.
ID...&&In the hours before
Local storm report, Jul 22, 9:52 AM MDT, 4 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
952 AM MDT THU JUL 22 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM HAIL 4 WNW OVANDO 47.04N 113.22W
07/21/2021 E1.75 INCH POWELL MT PUBLIC
GOLF-BALL SIZED HAIL REPORTED AT THE MONTURE
CAMPGROUND. LASTED FOR ABOUT 5 MINUTES.
&&
PMLocal storm report, Jul 22, 10:00 AM MDT, 3 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MISSOULA MT
1000 AM MDT THU JUL 22 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM HAIL 4 WNW OVANDO 47.04N 113.22W
07/21/2021 E1.75 INCH POWELL MT PUBLIC
GOLF BALL SIZED HAIL REPORTED AT THE MONTURE
CAMPGROUND. LASTED FOR ABOUT 5 MINUTES.
&&Special weather statement, Jul 22, 1:59 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Missoula MT
159 PM MDT Thu Jul 22 2021
IDZ010-222045-
Eastern Lemhi County ID-
159 PM MDT Thu Jul 22 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LEMHI COUNTY UNTIL
245 PM MDT...
At 159 PM MDT, Doppler radar was tracking a strong thunderstorm near
Gilmore, or 37 miles northeast of Mackay Reservoir, moving northeast
at 30 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Gilmore.
LAT...LON 4444 11343 4448 11348 4470 11309 4468 11307
4463 11305 4460 11308 4459 11306 4458 11307
4456 11303 4455 11305 4453 11302 4449 11303
4445 11300 4433 11336
TIME...MOT...LOC 1959Z 237DEG 27KT 4444 11335The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 6:01 PM MDT | Severe Thunderstorm Warning | MSO | Missoula, Powell | 29 min |
| Jul 21, 6:38 PM MDT | Special Weather Statement | MSO | Granite | 22 min |
| Jul 21, 6:54 PM MDT | Severe Thunderstorm Warning | MSO | Granite, Missoula, Powell | 36 min |
| Jul 21, 7:20 PM MDT | Special Weather Statement | MSO | Granite | 25 min |
| Jul 21, 7:30 PM MDT | Severe Thunderstorm Warning | MSO | Granite, Missoula, Powell | 30 min |
| Jul 21, 7:51 PM MDT | Special Weather Statement | MSO | Powell | 9 min |
| Jul 21, 8:02 PM MDT | Special Weather Statement | MSO | Powell | 28 min |
| Jul 21, 9:04 PM MDT | Special Weather Statement | MSO | Granite | 41 min |
| Jul 21, 9:18 PM MDT | Severe Thunderstorm Warning | MSO | Granite | 27 min |
| Jul 21, 10:12 PM MDT | Special Weather Statement | MSO | Powell | 48 min |
| Jul 22, 1:32 PM MDT | Red Flag Warning | MSO | Beaverhead, Deer Lodge, Granite, Jefferson, Madison, Powell and 1 more | 31 hr |
Nearby
Special Weather Statements in Montana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.